12 years ago I had my gall bladder removed. I had been suffering with abdominal pain for many years till it got to the point one night where I was in agony and my husband rushed me to casualty.
I had a scan which showed I had 1 very large stone in the gallbladder and because the pain was only leaving me for short intervals and I was constantly being sick I had a laperoscopy operation to remove the stone and gallbladder a few days later.
I did have some bleeding after and needed transfusions twice in a week. 8 days after the operation I woke with the most awful pain on the top right side of my stomach going through to my shoulder. I was in agony but was told it was just wind from the laperoscopy and over the next few weeks it did start to calm down but took months to completely go. Also when this pain started I went yellow and my liver function tests were very high again this did calm down in time. All I was given at the time was very strong anti biotics that made me feel constantly sick. Now 12 years on I have started to get a pain just like the gall bladder pain, I went to see my doctor and had a liver function test it came back that my ALT was 91 it was repeated again last week and this time it was 97. I am sure now that the pain I had after my operation was not wind but a gallstone in my liver. I have mentioned this to the doctor and I am now waiting a scan. My question is can a stone be left in the liver and cause the pain I had and turn me yellow
and if so why has this started to bother me again after 12 years?
A stone can be present in the biliary ducts. Another consideration would be Sphincter of Oddi dysfunction which can present with gallbladder-like pain in those who have had their gallbladders removed.
An MRCP can be considered to look at the biliary ducts. If Sphincter of Oddi dysfunction is considered, an ERCP with Sphincter of Oddi manometry can be considered.
These options can be discussed with your personal physician or in conjunction with a gastroenterologist.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.